Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Red Rash after Med Switch
Feb 12, 2009

Hello,

I have been on Atripla for over 2 years with great success and no Side effects. Since I have been out of the United States I have had to switch to the local equivalent here in Thailand which is a combination of 600mg Stocrin, 300 mg Viread & 300mg Lamivudeine all taken at the same time at night.

After the First night of taking this medication I began having what I would call a fairly instant reaction consisting of what looks like a red Rash or Hives on my feet back & Torso, along with a heat and itching sensation. It usually comes and goes through out the following day but then comes back aggressively within 15 minutes of taking the new medication. Does this symptom sounds related to the new medication if so, why would this happen? Will it stop after a few weeks? I have been told it is the same medication as Atripla. Please, any advise you can give me would be great! Thanks for everything you guys do for us!

Response from Dr. McGowan

It is true that the medication is the same in Atripla as in Viread, Epivir, and Stocrin. However, sometimes the substances used to bind the pills and the dyes used in the pills (not the active drug itself) can cause an allergic reaction. If the reaction is mild, it may fade with continued use, sometimes an antihistamine (e.g. diphenhydramine, etc) may help. How long will you be out of the country?

Good luck,

JOe



Previous
Good Combo Therapy?
Next
should i give up?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement